Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 41, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 12, 2002, 5:32 AM CDT for Dewey County, Woodward County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2002, 5:32 AM CDT (10:32 UTC)
- Expired
- Apr 12, 2002, 6:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Dewey County, OK, Woodward County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2302 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 121032 SVROKC OKC043-153-121115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 531 AM CDT FRI APR 12 2002 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEWEY COUNTY IN NORTHWEST OKLAHOMA WOODWARD COUNTY IN NORTHWEST OKLAHOMA * UNTIL 615 AM CDT * AT 531 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF SHARON...MOVING EAST-SOUTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE MUTUAL...SHARON AND VICI HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3631 9957 3619 9956 3606 9918 3632 9911 11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 4:32 AM CDT, 1 hour earlier.
Area forecast discussion, Apr 12, 4:32 AM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 432 AM CDT FRI APR 12 2002 WEAK LARGE-SCALE FEATURES SURFACE AND ALOFT ARE MORE REMINISCENT OF JUNE THAN EARLY APRIL. AS SUCH...WHAT HAPPENS NEXT 2-3 DAYS IS MOST LIKELY TO BE DRIVEN BY MESOSCALE FEATURES. THERE WILL BE ENOUGH FORCING ALOFT FROM SHORTWAVE IMPULSES ON S EDGE OF WESTERLIES... AND FORCING AT LOW LEVELS MAINLY FROM UPSLOPE AND RESIDUAL FRONTAL CONVERGENCE...TO CREATE A RISK OF MCS DEVELOPMENT TONIGHT OVER HIGHER TERRAIN OF S HIGH PLAINS. LL MOISTURE IS MORE TYPICAL OF APRIL BUT IS ADEQUATE...EVEN THO LL RETURN FLOW/INFLOW INTO ANY CONVERGENCE ZONES WILL BE DEPLORABLY WEAK. ON THIS BASIS...WE THINK THE ETA QPF MAY BE MORE ACCURATE IN TAKING MORE ORGANIZED PRECIP TONIGHT SE-WARD FROM PANHANDLE MORE TOWARD NW TX AND PERHAPS S OK...WHILE LL RIDGING SHIELDS THE NE ZONES. THIS IS IN KEEPING WITH THE JUNE-LIKE NW FLOW PATTERN. THUS WILL LEAN AWAY FROM THE MORE NORTHERN SOLUTION OF THE AVN AND ASSOCIATED COLD/WET GUIDANCE ACROSS N...WITH THE THINKING BEING THAT CLOUDS/PRECIP WILL MORE LIKELY AFFECT THE SW ZONES LATE TONIGHT INTO SAT. THIS RESULTS IN NUMBERS CLOSER TO NGM/FWC N AND AVN/MAV S. ACTIVITY TONIGHT SHOULD REINFORCE SURFACE BOUNDARY ACROSS N TX PER SWODY2...FURTHER SHIFTING EMPHASIS TO S ZONES SAT. PATTERN CHANGE BY EARLY NEXT WEEK YIELDS SOMETHING MEATIER FOR EARLY-MID SPRING AS LONGWAVE TROF DEVELOPS IN W. TRANSITION EXPECTED TO BE MOSTLY DRY AS CAP BECOMES A FACTOR WHILE THE W TROF SETS UP. WILL KEEP LOW POPS IN FOR SUN BUT REMOVE THEM MON. TUE ALSO MAY END UP CAPPED AS FIRST CHUNK OF ENERGY EJECTS TO OUR N...BUT WILL NEED TO HOLD ON TO SOME LOW POPS. POPS THEN INCREASE WED-THU AS LONGWAVE TROF PROGRESSES INTO CENTRAL STATES. TEMPS WILL BE TRENDED TOWARD LATEST MRF MOS...COOLER N WED-THU. ALL PRODUCTS LIKELY DELAYED BY UP TO 1/2 HR THIS MORNING DUE TO IFPS PROBLEMS. FCSTID = 24 OKC 75 54 75 56 / 20 30 30 20 HBR 77 57 74 56 / 20 40 50 30 SPS 78 58 73 57 / 20 40 50 30 GAG 75 55 75 53 / 20 30 30 20 PNC 73 51 78 53 / 20 20 30 20 DUA 78 57 75 63 / 20 30 40 40 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Apr 11, 11:39 PM CDT, 5 hours 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1139 PM CDT THU APR 11 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM HWY 81 N OF MEDFORD OK FLOODING
04/11/02 GRANT REPORTED BY EMERGENCY
MANAGERSpecial weather statement, Apr 12, 1:20 AM CDT, 4 hours 12 minutes before
OKZ004>048-050>052-TXZ083>090-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 120 AM CDT FRI APR 12 2002 THUNDERSTORM OUTLOOK... NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS NORTH CENTRAL AND CENTRAL OKLAHOMA...AS OUTFLOW FROM LAST EVENINGS THUNDERSTORMS SURGES TO THE SOUTH. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH...AND SMALL HAIL. THREAT TABLE... VALID THROUGH 700 AM CDT SAT APR 13. PROBABILITY OF THUNDERSTORMS...30 PERCENT. PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT. A GRAPHICAL OUTLOOK CAN BE FOUND ON THE WEB AT WWW.SRH.NOAA.GOV/OUN. 11
Special weather statement, Apr 12, 3:55 AM CDT, 1 hour 37 minutes before
OKZ004>048-050>052-TXZ083>090-121200- HAZARDOUS WEATHER OUTLOOK...CORRECTED THREAT TABLE... NATIONAL WEATHER SERVICE NORMAN OK 355 AM CDT FRI APR 12 2002 THUNDERSTORM OUTLOOK... NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH EARLY MORNING. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS NORTH CENTRAL AND CENTRAL OKLAHOMA...AS OUTFLOW FROM LAST EVENINGS THUNDERSTORMS SURGES TO THE SOUTH. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH...AND SMALL HAIL. THREAT TABLE... VALID THROUGH 700 AM CDT FRI APR 12. PROBABILITY OF THUNDERSTORMS...30 PERCENT. PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT. A GRAPHICAL OUTLOOK CAN BE FOUND ON THE WEB AT WWW.SRH.NOAA.GOV/OUN. 11
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 45 min |
| Apr 11, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 53 min |
| Apr 11, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 47 min |
| Apr 11, 10:39 PM CDT | Flash Flood Warning | OUN | Grant | 3 hr |
| Apr 11, 10:44 PM CDT | Tornado Warning | OUN | Garfield, Grant | 31 min |
| Apr 11, 11:00 PM CDT | Tornado Warning | OUN | Garfield, Noble | 30 min |
| Apr 11, 11:02 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 43 min |
| Apr 11, 11:32 PM CDT | Tornado Warning | OUN | Garfield, Noble | 28 min |
| Apr 12, 5:37 AM CDT | Severe Thunderstorm Warning | OUN | Ellis | 38 min |
| Apr 12, 6:18 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis | 27 min |
| Apr 12, 7:59 AM CDT | Severe Thunderstorm Warning | OUN | Custer | 31 min |
| Apr 12, 8:21 AM CDT | Severe Thunderstorm Warning | OUN | Beckham | 24 min |
| Apr 12, 8:34 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 41 min |
| Apr 12, 9:14 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 46 min |
| Apr 12, 9:22 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 38 min |
| Apr 12, 9:43 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 62 min |
| Apr 12, 9:58 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 47 min |
| Apr 12, 10:41 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Grady, Stephens | 49 min |
| Apr 12, 11:26 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 49 min |
| Apr 12, 12:11 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 34 min |
| Apr 12, 12:44 PM CDT | Severe Thunderstorm Warning | OUN | Love | 61 min |
| Apr 12, 1:32 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 28 min |
| Apr 12, 1:46 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson | 44 min |
| Apr 12, 4:25 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 50 min |
| Apr 12, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.